Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Green Bay, WI

April 13, 2006Shawano County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 13, 2006, 10:01 PM CDT for Shawano County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2006, 10:01 PM CDT (03:01 UTC)
Expired
Apr 13, 2006, 11:00 PM CDT
In force
59 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Shawano County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 8:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 140301
SVRGRB
WIC115-140400-
/O.NEW.KGRB.SV.W.0005.060414T0301Z-060414T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT THU APR 13 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 1100 PM CDT

* AT 959 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED 17 MILES NORTHWEST OF WITTENBERG...OR ABOUT 12 MILES EAST
  OF WAUSAU...AND MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE TILLEDA...SHEPLEY...
  LYNDHURST AND BOWLER

LAT...LON 4501 8920 4479 8919 4474 8866 4500 8903

$$

HELMAN
3 follow-up statements
000 
WUUS53 KGRB 140305 CCA
SVRGRB
WIC115-140400-
/O.COR.KGRB.SV.W.0005.060414T0301Z-060414T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT THU APR 13 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 1100 PM CDT

* AT 959 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED 17 MILES NORTHWEST OF WITTENBERG...OR ABOUT 12 MILES 
  EAST OF WAUSAU...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE TILLEDA...SHEPLEY...
  LYNDHURST AND BOWLER

LAT...LON 4501 8920 4479 8919 4474 8866 4500 8903

$$

HELMAN
000 
WWUS53 KGRB 140330
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 PM CDT THU APR 13 2006

WIC115-140400-
/O.CON.KGRB.SV.W.0005.000000T0000Z-060414T0400Z/
SHAWANO WI-
1030 PM CDT THU APR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT 
FOR WESTERN SHAWANO COUNTY...

AT 1029 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. 
THIS STORM WAS LOCATED NEAR BOWLER...OR ABOUT 20 MILES WEST OF
SHAWANO...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILLEDA
AND LYNDHURST.

LAT...LON 4501 8920 4479 8919 4474 8866 4500 8903

$$

HELMAN
000 
WWUS53 KGRB 140355
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 PM CDT THU APR 13 2006

WIC115-140405-
/O.EXP.KGRB.SV.W.0005.000000T0000Z-060414T0400Z/
SHAWANO WI-
1055 PM CDT THU APR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHAWANO COUNTY 
EXPIRES AT 1100 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4501 8920 4479 8919 4474 8866 4500 8903

$$
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:45 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 2:45 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT THU APR 13 2006

.SHORT TERM...TNGT AND FRI. MAIN FCST FOCUS TO BE ON CONVECTIVE
POTENTIAL TNGT AND ANY RISK OF SVR TSTMS.

THE 18Z MSAS SFC ANALYSIS PLACED A RDG OF HI PRES OVR THE GREAT LKS WITH
AN AREA OF LOW PRES SITUATED OVR SE ND. A WRMFNT EXTENDED E-SE FROM THE
LOW THRU SW MN...NE IA TO NRN IL. TEMPS SOUTH OF THE WRMFNT HAD JUMPED
INTO THE 70S AND 80S WITH DEW POINTS IN THE 50S AND 60S. THE RADAR
MOSAIC PAINTED A NARROW BAND OF LGT SHWRS/SPRINKLES ACROSS THE NE HALF
OF WI.

BROAD SW FLOW JUST ABV THE SFC WL NOT ONLY BRING GULF MSTR NWD INTO WI
TNGT...BUT ALSO BRING THE WRMFNT INTO SRN WI. THE LOW PRES IS FCST TO
MOV SE ALONG THIS FNT AND RESIDE OVR SRN WI AT 06Z FRI AND SRN LWR MI BY
12Z FRI. MSTR AND INSTABILITY TO BE ON THE INCREASE OVR WI THIS EVENING
AHD OF THE APPROACHING SFC LOW. DEW PTS TO RISE INTO THE 50S JUST SOUTH
OF THE FCST AREA WHILE LAPSE RATES CONT TO STEEPEN (7.5C/KM). STG
SHEARING PROFILE ADVERTISED BY THE MDLS COMBINED WITH THIS MSTR AND
INSTABILITY...MAY ALLOW A FEW OF THE ANTICIPATED TSTMS TO BECOME SVR
MAINLY ACROSS SRN SECTIONS OF NE WI CLOSER TO THE WRMFNT. DUE TO THE LOW
WET-BULM HGTS...LRG HAIL APRS TO BE THE PRIMARY THREAT. STG SUBSIDENCE
BEGINS TO BUILD INTO THE RGN LTR TNGT BRINGING PCPN TO AN ABRUPT END
WITH EVEN SOME DECREASE IN CLDS ACROSS CNTRL WI TOWARD DAYBREAK. HAVE
KEPT PATCHY FOG OVR INLAND LOCATIONS WHERE WNDS WL BE LGT ENUF AND
LINGERING LOW-LVL MSTR TO EXIST FROM THE RAINFALL. HAVE ALSO RAISED MIN
TEMPS ANYWHERE FROM 2 TO 10 DEGS DUE TO CLDS AND LACK OF CAA.

SUBSIDENCE AND DRIER AIR TO BE THE MAIN WEATHER PLAYERS FOR FRI AS A
WEAK BUBBLE OF HI PRES BEGINS TO BUILD INTO FROM THE UPR MIDWEST. LACK
OF CLDS OR LOW LVL INVERSIONS SHOULD ALLOW FOR GOOD MIXING TO TAKE PLACE
FRI. 8H TEMPS STILL IN THE +8 TO +10C RANGE SHOULD ALLOW TEMPS TO RETURN
TO THE 70S (EVEN ALONG THE LK AS WNDS TO BE W-NW).

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT...THEN
SLIDE EAST OF WISCONSIN ON SATURDAY BEFORE NEXT SYSTEM APPROACHES
FROM THE WEST. NEW MODEL RUNS TODAY ARE SLOWER WITH THE SYSTEM...
SO WE SHOULD SEE MORE SUN DURING THE MORNING HOURS WITH INCREASING
CLOUDINESS DURING THE AFTERNOON. RAISED MAX TEMPERATURES MOST PLACES
WITH GREATEST INCREASES AWAY FROM THE LAKE. QUESTION IS HOW WARM
EACH CENTRAL WISCONSIN WILL GET BEFORE SYNOPTIC AND LAND/LAKE
BREEZE FLOW COMES ONSHORE DURING THE AFTERNOON. FEELING IS EAST
CENTRAL WISCONSIN WILL COOL DOWN A FEW DEGREES DUE TO THE
INCREASING EASTERLY FLOW AND THE INCREASING CLOUDINESS.

WITH THE SLOWER ONSET OF THE PRECIPITATION...SLOWED DOWN THE TIMING
OF THE PRECIPITATION IN GRIDS WITH MOST LOCATIONS (EXCEPT CENTRAL
WISCONSIN) WITH THE CHANCE OF SHOWERS AFTER MIDNIGHT. ALSO SCALED
BACK THUNDERSTORM WORDING TO ISOLATED. BEST INSTABILITY TO OUR
SOUTH.

FOR SUNDAY...TEMPERATURES WILL BE TRICKY AS LOW PRESSURE SYSTEM
MOVING FURTH SOUTH THAN YESTERDAYS MODELS. THINK THERE WILL BE SOME
PARTIAL CLEARING DURING THE AFTERNOON TO ALLOW TEMPERATURES TO
WARM SLIGHTLY HIGHER THAN PREVIOUS FORECAST. ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL COME TUESDAY NIGHT AS FRONT PUSHES
THROUGH THE AREA. THE REMAINDER OF THE EXTENDED FORECAST IS VERY
MUDDLED AS SIGNIFICANT DIFFERENCE ARISE IN THE UPPER AIR PATTERN.
ECMWF/CANADIAN MORE PROGRESSIVE WHILE GFS CLOSED OFF UPPER LOW
OVER THE CENTRAL UNITED STATES. LEANDED TOWARDS THE ECMWF SOLUTION
WHICH WOULD BE A WARMER AND DRIER SOLUTION.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 13, 12:00 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU APR 13 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER PARTS OF CENTRAL
AND EAST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. SOUTHERLY
WINDS AHEAD OF AN AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL
CONTINUE TO PULL GULF MOISTURE NORTHWARD INTO THE REGION THIS AFTERNOON.
A WARM FRONT IS FORECAST TO LIFT NORTHEAST INTO SOUTHERN WISCONSIN BY
THIS EVENING. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND WITH
INCREASING WINDS ALOFT...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY
RISK IS LARGE HAIL...AND IS MAINLY SOUTH AND WEST OF A LINE FROM MOSINEE
TO OSHKOSH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY

MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY. BE SURE TO
MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DETERMINE THE RISK
OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-141700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1200 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME
OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY

MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY.

KALLAS
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Apr 13, 9:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             2 N WAUSAU              44.99N 89.63W
04/13/2006  M0.75 INCH       MARATHON           WI   TRAINED SPOTTER

&&

JKL
Local storm report, Apr 13, 9:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             5 N WAUSAU              45.03N 89.63W
04/13/2006  E0.75 INCH       MARATHON           WI   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

&&

JKL
Local storm report, Apr 13, 9:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             SPENCER                 44.76N 90.28W
04/13/2006  E0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

JKL
Local storm report, Apr 13, 9:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 E SPENCER             44.76N 90.18W
04/13/2006  M0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

JKL
Local storm report, Apr 13, 9:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             STRATFORD               44.79N 90.08W
04/13/2006  M1.00 INCH       MARATHON           WI   LAW ENFORCEMENT

            AT LEAST 1 INCH DIA HAIL.

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:52 PM CDTSevere Thunderstorm WarningGRBMarathon38 min
Apr 13, 9:24 PM CDTSevere Thunderstorm WarningGRBWood66 min
Apr 13, 9:28 PM CDTSevere Thunderstorm WarningGRBMarathon62 min
Apr 13, 10:19 PM CDTSevere Thunderstorm WarningGRBPortage63 min
Apr 13, 10:26 PM CDTSevere Thunderstorm WarningGRBMenominee28 min
Apr 13, 10:26 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood18 min
Apr 13, 10:33 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto42 min
Apr 13, 10:41 PM CDTSevere Thunderstorm WarningGRBShawano22 min
Apr 13, 10:49 PM CDTSevere Thunderstorm WarningGRBWaupaca56 min
Apr 13, 11:11 PM CDTMarine Weather StatementGRB94 min
Apr 13, 11:15 PM CDTSevere Thunderstorm WarningGRBOutagamie49 min
Apr 13, 11:33 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago57 min
Apr 13, 11:46 PM CDTSevere Thunderstorm WarningGRBKewaunee15 min
Apr 14, 12:01 AM CDTSevere Thunderstorm WarningGRBCalumet32 min
Apr 14, 12:07 AM CDTSevere Thunderstorm WarningGRBManitowoc43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.